Alert archive / West Virginia / River Flood Warnings in 2011
River Flood Warning 19, NWS Charleston, WV
NWS Charleston, WV issued this river flood warning at Nov 23, 2011, 10:47 AM EST for Harrison County, West Virginia. It took effect at Nov 23, 2011, 11:17 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2011, 10:47 AM EST (15:47 UTC)
- In effect from
- Nov 23, 2011, 11:17 AM EST
- Expired
- Nov 23, 2011, 3:50 PM EST
- In force
- 5 hr
- Issued by
- NWS Charleston, WV
- Flood severity
- Minor
County Harrison County, WV
The radar
The Pittsburgh radar (KPBZ), 139 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point West Fork River near Clarksburg (CLKW2). The gauge peaked at 14.35 ft at Nov 23, 2011, 11:00 AM EST.
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03058975, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
239 WGUS81 KRLX 231547 FLSRLX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1047 AM EST WED NOV 23 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...WEST FORK RIVER.. AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...HARRISON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND AND DON'T DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. THE NEXT STATEMENT WILL BE ISSUED AROUND 2 PM OR SOONER IF CONDITIONS CHANGE. && WVC033-232147- /O.NEW.KRLX.FL.W.0019.111123T1617Z-111124T0013Z/ /CLKW2.1.ER.111123T1617Z.111123T1800Z.111123T1813Z.NO/ 1047 AM EST WED NOV 23 2011 * AT 10:00 AM WEDNESDAY THE STAGE WAS 14.3 FEET. * FLOOD STAGE IS 14.0 FEET. * FORECAST...CONTINUE TO RISE TO NEAR 14.4 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * AT STAGES NEAR 14.0 FEET...WATER STARTS TO ENTER SOME HOMES, ALONG THE LOW SECTIONS NEAR THE RIVER. LIBERY AVENUE STARTS TO FLOOD. * A CREST NEAR 14.4 FEET COMPARES TO A PREVIOUS CREST OF 14.3 FEET ON JUNE 5 2008. $$
2 follow-up statements
703 WGUS81 KRLX 231758 FLSRLX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1258 PM EST WED NOV 23 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...WEST FORK RIVER. NEAR CLARKSBURG... AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...HARRISON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND AND DON'T DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. THE NEXT STATEMENT WILL BE ISSUED AROUND 4 PM OR SOONER IF CONDITIONS CHANGE. && WVC033-232358- /O.CON.KRLX.FL.W.0019.000000T0000Z-111124T0013Z/ /CLKW2.1.ER.000000T0000Z.111123T1630Z.111123T1813Z.NO/ 1258 PM EST WED NOV 23 2011 THE FLOOD WARNING CONTINUES FOR THE WEST FORK RIVER NEAR CLARKSBURG. * AT 12:00 PM WEDNESDAY THE STAGE WAS 14.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER HAS CRESTED AROUND 14.4 FEET...AND SHOULD FALL BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * AT STAGES NEAR 14.0 FEET...WATER STARTS TO ENTER SOME HOMES, ALONG THE LOW SECTIONS NEAR THE RIVER. LIBERY AVENUE STARTS TO FLOOD. * A CREST NEAR 14.4 FEET COMPARES TO A PREVIOUS CREST OF 14.3 FEET ON JUNE 5 2008. $$
277 WGUS81 KRLX 232050 FLSRLX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 350 PM EST WED NOV 23 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...WEST FORK RIVER. NEAR CLARKSBURG... AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...HARRISON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND AND DON'T DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. && WVC033-232120- /O.CAN.KRLX.FL.W.0019.000000T0000Z-111124T0013Z/ /CLKW2.1.ER.000000T0000Z.111123T1630Z.111123T1946Z.NO/ 350 PM EST WED NOV 23 2011 THE FLOOD WARNING IS CANCELLED FOR THE WEST FORK RIVER NEAR CLARKSBURG. * AT 3:00 PM WEDNESDAY THE STAGE WAS 13.9 FEET. * FELL BELOW FLOOD STAGE AT 2:46 PM WEDNESDAY. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.5 FEET BY THURSDAY MORNING. * THE CREST NEAR 14.4 FEET AT 11:30 AM COMPARED WITH A PREVIOUS CREST OF 14.3 FEET ON JUNE 5 2008. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at Nov 23, 10:39 AM EST, 8 minutes earlier.
Area forecast discussion, Nov 23, 10:39 AM EST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1039 AM EST WED NOV 23 2011 .SYNOPSIS... MINOR FLOODING LINGERS ON WV RIVERS. LOW LEVEL MOISTURE SLOWLY EVAPORATES. HIGH PRESSURE WITH DRY WEATHER FOR THANKSGIVING INTO FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... NEAR 16Z LINGERING PCPN ON ITS LAST LEGS FRM W OF CKB TO CRW. THE 500 MB VORT MAX SWINGS THROUGH CENTRAL MOUNTAINS 16Z TO 18Z. STILL HAVE ONLY AN INCH OR TWO OF SNOW AOA 3500 FEET. CLEARING DEVELOPS NW TO SE LATE TODAY AND TONIGHT. PROBABLY WILL BE...IF LOW STRATUS REFORMS OVERNIGHT IN WEST VIRGINIA...THIS COULD KEEP TEMPERATURES A BIT HIGHER. WILL REEVALUATE THAT LATER. HAVE TEMPERATURES FALLING IN THE MOUNTAIN COUNTIES INTO EARLY AFTERNOON...WHILE READINGS STABILIZE IN THE WESTERN LOWLANDS. && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... MODELS IN GOOD AGREEMENT ON RATHER STRONG UPPER RIDGE AND SURFACE HIGH PRESSURE DOMINATING OUR WEATHER THURSDAY THROUGH THE DAY SATURDAY. SURFACE HIGH CENTER SETS UP OVER THE SOUTHEASTERN U.S. COASTAL STATES BY FRIDAY. THIS ALLOWS A SOUTHERLY FLOW...STILL QUITE DRY WITH SUBSIDENCE...TO SET UP A DAYTIME WARMING TREND UNDER PLENTY OF SUNSHINE. LOOK FOR A LARGE DIURNAL RANGE IN TEMPERATURES WITH NEAR NORMAL LOWS BUT ABOVE NORMAL HIGHS INTO THE 60S. NEXT SYSTEM PROGGED BY THE MODELS WOULD BE A DEEP UPPER TROUGH THAT CLOSES OFF INTO A SIGNIFICANT UPPER LOW OVER THE MISSISSIPPI/OHIO VALLEYS JUST AFTER THIS PERIOD. THE MEDIUM RANGE ENSEMBLE MODEL TREND ON THIS SYSTEM IS TO CLOSE OFF THE UPPER LOW CLOSE ENOUGH TO OUR AREA FOR SHOWERS TO REACH US LATER SATURDAY NIGHT. THIS WOULD FALL INTO THE GFS THINKING RATHER THAN THE FARTHER WESTWARD POSITION OF THE ECMWF. && .LONG TERM /SUNDAY THROUGH TUESDAY/... HIGH PRESSURE TO START THE EXTENDED PERIOD WITH DRY WEATHER AND ABOVE NORMAL DAYTIME HIGH TEMPERATURES. ANOTHER LOW PRESSURE SYSTEM WILL MOVE INTO THE REGION ON SUNDAY...SPREADING PRECIPITATION INTO THE AREA ONCE AGAIN. FORECAST CONFIDENCE IN THE LONG TERM REMAINS LOW...AND THE GFS CONTINUES TO BE PREFERRED OVER THE ECMWF DUE TO ITS RUN TO RUN CONSISTENCY. REGARDLESS...DEEP TROUGH AND ASSOCIATED SURFACE LOW PRESSURE SYSTEM WILL MOVE TOWARDS THE REGION ON SUNDAY...BEFORE A CUT OFF LOW FORMS OVER THE SOUTH CENTRAL U.S...AND SWIRLS INTO THE OHIO VALLEY INTO EARLY NEXT WEEK. WITH THE LOW TO THE SOUTH EARLY ON...MUCH OF THE PRECIPITATION ACROSS THE CWA SHOULD BE IN THE FORM OF RAIN...BUT BY TUESDAY AND WEDNESDAY AS CENTER OF LOW CONTINUES TO TREK TO THE NORTH...AND ADDITIONAL ENERGY DIGGING SOUTH ON THE BACK SIDE OF THE LOW BRINGS A REINFORCING SHOT OF COLDER AIR INTO THE AREA...MUCH OF THE PRECIPITATION WILL TURN TO SNOW OR A RAIN/SNOW MIX FOR A PERIOD TUESDAY AND WEDNESDAY. TOO EARLY TO PREDICT ANY ACCUMULATIONS...AND WITH WARMER TEMPERATURES IN THE DAYS AHEAD OF ANY SNOWFALL...EXPECTING AT THIS POINT LITTLE TO NO ACCUMULATIONS IN THE LOWLANDS. LIGHT ACCUMULATIONS MAY BE POSSIBLE ACROSS THE HIGHER TERRAIN. && .AVIATION /16Z WEDNESDAY THROUGH SUNDAY/... CAA IN FULL SWING ACROSS THE FORECAST AREA WITH BRISK WESTERLY FLOW. STRATUS DECK WILL REMAIN IN PLACE AS POST FRONTAL TROUGH WORKS SE ACROSS THE OH RIVER VALLEY LEADING TO MOSTLY MVFR DECK... WITH ISOLD IFR CONDITIONS OVER THE EASTERN MOUNTAINS. GRADUAL CLEARING TO TAKE PLACE LATER ABOUT MIDWAY THROUGH THE PD...WITH WEAKENING GRADIENTS. PROBLEM DEVELOPS TONIGHT...WILL LOW STRATUS REFORM AGAIN IN WEST VIRGINIA. OR WILL THE BOUNDARY LAYER WINDS PREVENT IT. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS:TIMING OF SHOWERS AND GUSTY WIND ONSET COULD VARY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 EST 1HRLY 09 10 11 12 13 14 15 16 17 18 19 20 CRW CONSISTENCY M M M H H M M M H H H H HTS CONSISTENCY H H H H M H H H H H H H BKW CONSISTENCY L L L L L L L L H H H H EKN CONSISTENCY M M M M M M M L M H H H PKB CONSISTENCY H H H H L M H H H H H H CKB CONSISTENCY M M M M H H M M H H H H AFTER 18Z THURSDAY... NO WIDESPREAD IFR EXPECTED. && .HYDROLOGY... RIVER FLOOD WARNINGS FOR THE FORECAST POINTS AT GLENVILLE...GRANTSVILLE AND ELIZABETH ON THE LITTLE KANAWHA...PLUS CLARKSBURG ON THE WEST FORK. STATEMENTS ON OTHER. BUCKHANNON...BELINGTON...AND PHILIPPI SINCE THEY WILL BE CLOSE TO FLOOD STAGE. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KTB/KMC/JMV NEAR TERM...KTB SHORT TERM...JMV LONG TERM...SL AVIATION...KTB HYDROLOGY...KTB
Hazardous weather outlook, Nov 23, 9:11 AM EST, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 911 AM EST WED NOV 23 2011 OHZ085>087-WVZ006>008-014>020-027>032-037>040-046-047-241415- MEIGS-GALLIA-LAWRENCE-CABELL-MASON-JACKSON-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 911 AM EST WED NOV 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE SMALL STREAMS AND RUNS SHOULD BE DECREASING...BUT THE RUNOFF INTO THE RIVERS WILL CONTINUE TO CAUSE SOME FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ066-067-075-076-083-084-VAZ003-004-WVZ005-009>011- 013-024>026-033>036-241415- GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON- VINTON-DICKENSON-BUCHANAN-WAYNE-WOOD-PLEASANTS-TYLER-LINCOLN-MINGO- LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-FAYETTE- 911 AM EST WED NOV 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Nov 23, 7:23 AM EST, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 723 AM EST WED NOV 23 2011 WVZ014-015-231430- PUTNAM-KANAWHA- INCLUDING THE CITIES OF...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS 723 AM EST WED NOV 23 2011 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... THE POCATALICO RIVER AT SISSONVILLE HAS BEEN IN CREST AROUND 28 FEET BETWEEN 4 AND 7 O'CLOCK THIS MORNING. BANKFULL AT THE GAUGE SITE IS 30 FEET. YET...THE CURRENT LEVEL WILL STILL CAUSE MINOR PROBLEMS THROUGHOUT TODAY... DOWNSTREAM THROUGH THE ROCKY FORK VICINITY AND TOWARD ITS MOUTH NEAR POCA. THE WATER LEVEL AT SISSONVILLE WILL BEGIN TO RECEDE SLOWLY BY LATE THIS MORNING...THEN AT A FASTER PACE OVERNIGHT TONIGHT. KTB
Local storm report, Nov 23, 9:54 AM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
954 AM EST WED NOV 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLOOD BUCKHANNON 38.99N 80.23W
11/23/2011 UPSHUR WV EMERGENCY MNGR
WATER IS OVER ROADS IN MULTIPLE LOCATIONS THROUGHOUT
THE COUNTY. HERE ARE THE LOCATIONS... RT 20 S AT
ADRIAN... HALL RD... STONEY RUN RD... VICKSBURG RD...
SLAB CAMP RD... AND CHILDERS RUN RD.
&&
EVENT NUMBER RLX1100911
ARBSpecial weather statement, Nov 23, 10:03 AM EST, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1003 AM EST WED NOV 23 2011 WVZ039-040-231915- UPSHUR-BARBOUR- INCLUDING THE CITIES OF...BUCKHANNON...PHILIPPI...BELINGTON 1003 AM EST WED NOV 23 2011 ...HIGH WATER OCCURRING ALONG THE BUCKHANNON AND TYGART VALLEY RIVERS... DUE TO HEAVY RAINFALL OVER THE LAST SEVERAL DAYS...RIVERS ACROSS NORTHERN WEST VIRGINIA ARE RUNNING HIGH. LOCATIONS SUCH AS BUCKHANNON ON THE BUCKHANNON RIVER AS WELL AS BELINGTON AND PHILIPPI ON THE TYGART VALLEY RIVER ARE EXPECTED TO REACH WITHIN A FOOT OR TWO OF FLOOD STAGE. THESE RIVERS WILL REMAIN HIGH THROUGHOUT THE DAY. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 7:34 PM EST | Areal Flood Warning | RLX | Jackson, Kanawha, Putnam, Roane | 13 hr |
| Nov 22, 10:24 PM EST | Areal Flood Warning | RLX | Braxton, Doddridge, Gilmer, Lewis, Ritchie | 9 hr |
| Nov 22, 10:54 PM EST | Areal Flood Warning | RLX | Braxton, Lewis, Upshur, Webster | 9 hr |
| Nov 22, 11:07 PM EST | River Flood Warning | RLX | Calhoun, Gilmer | 20 hr |
| Nov 23, 9:42 AM EST | River Flood Warning | RLX | Calhoun, Wirt | 8 hr |
| Nov 23, 9:42 AM EST | River Flood Warning | RLX | Wirt, Wood | 16 hr |
| Nov 23, 3:00 PM EST | River Flood Warning | RLX | Upshur | 5 hr |
Nearby
River Flood Warnings in West Virginia, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.